Alert archive / South Carolina / River Flood Warnings in 2008
River Flood Warning 5, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Dec 11, 2008, 7:13 AM EST for Edgefield County, McCormick County, South Carolina. It took effect at Dec 11, 2008, 10:39 AM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2008, 7:13 AM EST (12:13 UTC)
- In effect from
- Dec 11, 2008, 10:39 AM EST
- Expired
- Dec 12, 2008, 7:12 PM EST
- In force
- 33 hr
- Issued by
- NWS Columbia, SC
- Flood severity
- Minor
Counties Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 95 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stevens Creek near Modoc (MODS1). The gauge peaked at 23.27 ft at Dec 11, 2008, 11:00 PM EST.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 29 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KCAE 111213 FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 713 AM EST THU DEC 11 2008 ...THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... STEVENS CREEK AT MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES .STEVENS CREEK AT MODOC WILL RISE ABOVE FLOOD STAGE DUE TO HEAVY RAIN FALLING ACROSS THE REGION. MINOR FLOODING IS EXPECTED THIS MORNING. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE & INTERNET AT WWW.WEATHER.GOV/CAE. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. SCC037-065-120013- /O.NEW.KCAE.FL.W.0005.081211T1539Z-081212T2330Z/ /MODS1.1.ER.081211T1539Z.081211T1800Z.081211T2330Z.NO/ 713 AM EST THU DEC 11 2008 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLOOD WARNING FOR THE STEVENS CREEK AT MODOC * FROM THIS MORNING TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM THURSDAY THE STAGE WAS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CREST AROUND 20.1 FEET THIS AFTERNOON . THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY DECEMBER 11. * THIS STAGE COMPARES TO A PREVIOUS CREST OF 20.2 FEET WHICH OCCURRED ON MAR 25 1986. $$
5 follow-up statements
000 WGUS82 KCAE 111603 FLSCAE SCC037-065-120403- FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1103 AM EST THU DEC 11 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN SOUTH CAROLINA... STEVENS CREEK AT MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES A LOW PRESSURE SYSTEM OVER THE GULF COAST STATES COMBINED WITH A FRONTAL SYSTEM ACROSS GEORGIA AND THE CAROLINAS HAS CAUSED WIDESPREAD SHOWERS AND RAIN WITH MORE THAN THREE INCHES OF RAINFALL IN SOME AREAS. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE & INTERNET AT WWW.WEATHER.GOV/CAE. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. SCC037-065-120403- /O.EXT.KCAE.FL.W.0005.000000T0000Z-081213T0749Z/ /MODS1.1.ER.081211T1341Z.081212T0000Z.081212T0749Z.NO/ 1103 AM EST THU DEC 11 2008 ...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE STEVENS CREEK AT MODOC. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM THURSDAY THE STAGE WAS 20.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.4 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY DECEMBER 12. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.7 FEET ON APR 12 1956. $$
000 WGUS82 KCAE 120111 FLSCAE SCC037-065-121310- FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 810 PM EST THU DEC 11 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... STEVENS CREEK AT MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES .A LOW PRESSURE SYSTEM OVER GEORGIA AND ITS ASSOCIATED FRONTAL SYSTEM HAS CAUSED WIDESPREAD SHOWERS AND RAIN WITH MORE THAN FOUR INCHES OF RAINFALL IN SOME AREA. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/CAE. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. SCC037-065-121310- /O.EXT.KCAE.FL.W.0005.000000T0000Z-081213T1112Z/ /MODS1.1.ER.081211T1341Z.081211T2330Z.081212T1112Z.NO/ 810 PM EST THU DEC 11 2008 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE STEVENS CREEK AT MODOC. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6 PM THURSDAY THE STAGE WAS 23.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY DECEMBER 12. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.9 FEET ON OCT 4 1988. $$
000 WGUS82 KCAE 121207 FLSCAE SCC037-065-130007- FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 707 AM EST FRI DEC 12 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... STEVENS CREEK AT MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES .HEAVY RAINS ACROSS THE CENTRAL SAVANNAH RIVER AREA ON WEDNESDAY AND THURSDAY PRODUCED FLOODING ALONG STEVENS CREEK AT MODOC. THE RIVER IS SLOWLY FALLING AND THIS TREND WILL CONTINUE THROUGH THE DAY. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/CAE. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. SCC037-065-130007- /O.EXT.KCAE.FL.W.0005.000000T0000Z-081214T0600Z/ /MODS1.1.ER.081211T1341Z.081212T0515Z.081213T0600Z.NO/ 707 AM EST FRI DEC 12 2008 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE STEVENS CREEK AT MODOC. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM FRIDAY THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY DECEMBER 13. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.7 FEET ON JAN 25 2000. $$
000
WGUS82 KCAE 121944
FLSCAE
SCC017-037-063-065-079-130744-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
244 PM EST FRI DEC 12 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
CAROLINA...
STEVENS CREEK AT MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES
CONGAREE RIVER AT CAROLINA EASTMAN AFFECTING CALHOUN...LEXINGTON
AND RICHLAND COUNTIES
.RECENT HEAVY RAINFALL THE PAST COUPLE OF DAYS ALONG WITH THE GROUND
ALREADY SATURATED FROM PREVIOUS RAINFALL HAS CAUSED AREA RIVERS TO
RISE SIGNIFICANTLY.
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/CAE. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
SCC017-063-079-130744-
/O.CON.KCAE.FL.W.0006.081213T0400Z-081216T0440Z/
/CEAS1.1.ER.081213T0400Z.081214T0000Z.081215T0440Z.NO/
244 PM EST FRI DEC 12 2008
THE FLOOD WARNING CONTINUES FOR
THE CONGAREE RIVER AT CAROLINA EASTMAN.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1 PM FRIDAY THE STAGE WAS 113.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 115.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS EVENING
AND CREST AROUND 118.1 FEET TOMORROW EVENING.
* THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY DECEMBER 14.
* AT 119.0 FEET...EXTENSIVE FLOODING OCCURS IN THE CONGAREE NATIONAL
PARK. SOME AREA FARMLAND IS FLOODED. MINOR FLOODING OCCURS AT THE
CAROLINA EASTMAN FACILITY.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 118.2
FEET ON MAR 31 2005.
$$
SCC037-065-130744-
/O.EXT.KCAE.FL.W.0005.000000T0000Z-081213T1827Z/
/MODS1.1.ER.081211T1341Z.081212T0515Z.081212T1827Z.NO/
244 PM EST FRI DEC 12 2008
THE FLOOD WARNING CONTINUES FOR
THE STEVENS CREEK AT MODOC.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM FRIDAY THE STAGE WAS 20.8 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 20.7 FEET
ON FEB 2 1999.
$$000 WGUS82 KCAE 130012 FLSCAE SCC037-065-131212- FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 712 PM EST FRI DEC 12 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... STEVENS CREEK AT MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. SCC037-065-130042- /O.CAN.KCAE.FL.W.0005.000000T0000Z-081213T1827Z/ /MODS1.1.ER.081211T1341Z.081212T0515Z.081212T2150Z.NO/ 712 PM EST FRI DEC 12 2008 THE FLOOD WARNING IS CANCELLED FOR THE STEVENS CREEK AT MODOC. * AT 6 PM FRIDAY THE STAGE WAS 18.2 FEET. * THE RIVER FELL BELOW FLOOD STAGE LATE THIS AFTERNOON. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.3 FEET BY SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Dec 11, 6:22 AM EST, 51 minutes earlier.
Area forecast discussion, Dec 11, 6:22 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
622 AM EST THU DEC 11 2008
.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE GULF COAST STATES WILL LIFT
NORTHWARD ACROSS THE AREA THROUGH TODAY. HIGH PRESSURE WILL HIGH
PRESSURE WILL BUILD IN FRIDAY THROUGH SUNDAY THEN MOVE EAST MONDAY
AND TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
CLOSED UPPER LOW OVER THE NORTHERN GULF OF MEXICO WILL LIFT
NORTHEAST...CROSSING SC. THE SURFACE LOW OVER THE FL PANHANDLE
EARLY THIS MORNING WILL CROSS THE REGION TODAY. EXPECT WIDESPREAD
SHOWERS AND A FEW THUNDERSTORMS. WILL CONTINUE WITH CATEGORICAL
POPS FOR TODAY. 50 TO 60KT LOW LEVEL JET TO CROSS THE AREA.
ALTHOUGH INSTABILITY WILL BE WEAK....SHEAR LOOKS SUFFICIENT FOR
ISOLATED SEVERE THUNDERSTORMS THROUGH THE AFTERNOON. HEAVY
RAINFALL ALSO EXPECTED. SOME AREAS OF THE WESTERN MIDLANDS AND
CSRA ALREADY RECEIVED 2-3 INCHES OF RAIN. FLASH FLOOD GUIDANCE
ACROSS SOME WESTERN COUNTIES AREA AROUND 2 INCHES IN 6 HOURS. WILL
ISSUE A FLOOD WATCH FOR THE WESTERN MIDLANDS AND CSRA FOR TODAY.
SIGNIFICANT RAINFALL WILL END DURING THE EVENING AS THE AREA OF
LOW PRESSURE MOVES INTO NC.
LAKE WIND ADVISORY WILL ALSO BE IN EFFECT TODAY INTO THIS EVENING.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
BY 12Z FRIDAY THE CLOSED LOW COMING OUT OF THE GULF OF MEXICO WILL
OPEN UP AND LIFT NORTHEAST TO THE MID-ATLANTIC STATES. BROAD UPPER
TROUGH WILL OVER THE REGION WILL MOVE OFF THE COAST SATURDAY WITH
A NEAR ZONAL FLOW DEVELOPING. SURFACE HIGH PRESSURE BUILDING ACROSS
THE AREA WILL MOVE OFF THE COAST SUNDAY. DRY FORECAST THROUGH THE
WEEKEND. TEMPS BELOW NORMAL.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
NO CHANGES FOR THE LONG FORECAST.
PREVIOUS DISCUSSION: UPPER RIDGE AXIS SHIFTS SLOWLY EAST AND
OFFSHORE TUESDAY AND UPPER FLOW BECOMES ZONAL BY WEDNESDAY. EXPECT
A DRY PERIOD. HIGHS WARMING TO LOWER TO MID 60S MONDAY THROUGH
WEDNESDAY AS UPPER RIDGE MOVES MORE TO EAST. LOWS IN THE UPPER 30S
AND 40S.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
MVFR AND IFR CONDITIONS FOR MUCH OF THE PERIOD...WITH VFR POSSIBLE
AT THE END. LOW PRESSURE ALONG THE GULF COAST CONTINUES TO SLOWLY
MOVE EAST WITH SATELLITE IMAGERY SHOWING A LARGE CLOUD SHIELD WITH
A FEW EMBEDDED THUNDERSTORMS. RAIN AND MVFR CONDITIONS WILL
PERSIST FOR MUCH OF THE PERIOD AS THE COLD FRONT AND UPPER LEVEL
LOW WILL NOT CROSS THE TAF SITES UNTIL VERY LATE IN THE PERIOD.
AFTER 00Z THE UPPER LEVEL LOW WILL CROSS THE AREA WITH CEILINGS
AND VSBYS INCREASING TO VFR BY THE END OF THE PERIOD.
EXTENDED AVIATION OUTLOOK...MVFR/IFR CIGS EXPECTED THURSDAY
NIGHT AS A LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE
REGION...OTHERWISE NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED
FRIDAY THROUGH MONDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FLOOD WATCH THROUGH THIS EVENING FOR SCZ015-018-020-021-025-
026-030.
LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...FLOOD WATCH THROUGH THIS EVENING FOR GAZ040-063>065-077.
LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT FOR GAZ040-063>065-077.
&&Hazardous weather outlook, Dec 11, 4:59 AM EST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 459 AM EST THU DEC 11 2008 GAZ040-063>065-077-SCZ015-018-020-021-025-026-030-121000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-MCCORMICK- NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-AIKEN- 459 AM EST THU DEC 11 2008 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. LAKE WIND ADVISORY. A COLD FRONT WILL MOVE INTO THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA TODAY. A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP AND A FEW SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. THESE SHOWERS AND STORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL WHICH MAY CAUSE FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON AREA ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SEVERE WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SCZ016-022-027>029-031-035>038-041-121000- CHESTERFIELD-KERSHAW-LEXINGTON-RICHLAND-LEE-SUMTER-BARNWELL- ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 459 AM EST THU DEC 11 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. A COLD FRONT WILL MOVE INTO THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA TONIGHT. A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST THROUGH THE AREA OVERNIGHT...SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. THESE SHOWERS AND STORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL WHICH MAY CAUSE FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON AREA ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 7:48 PM EST | Areal Flood Advisory | CAE | Richland | 117 min |
| Dec 11, 4:28 AM EST | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 30 hr |
| Dec 11, 4:31 AM EST | Flood Watch | CAE | Aiken, Edgefield, Fairfield, McCormick, Newberry, Saluda | 11 hr |
| Dec 11, 12:27 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Orangeburg | 48 min |
| Dec 11, 1:03 PM EST | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 42 min |
| Dec 11, 1:20 PM EST | Tornado Warning | CAE | Fairfield, Newberry | 40 min |
| Dec 11, 1:34 PM EST | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lexington, Orangeburg, Richland, Sumter | 41 min |
| Dec 11, 1:40 PM EST | Tornado Warning | CAE | Fairfield, Newberry | 34 min |
Nearby
River Flood Warnings in South Carolina, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.